Mayo Clinic Connect
My eye doctor put me on Areds2 .it is causing an upset stomach, has anyone else had this ?
Hello @sally1b2b. If you feel comfortable sharing, what are Areds prescribed for?
Liked by Teresa, Volunteer Mentor
Jump to this post
Macular degeneration eye disease ..
I'm tagging @bonitav Mentor @johnbishop as they've discussed AREDS 2, and I'd like to share this information about "What AREDS Means for You: https://nei.nih.gov/areds2/PatientFAQ
The Eye, Ear, Nose & Throat group on Connect, https://connect.mayoclinic.org/group/ear-nose-throat-conditions/ has some great discussions taking place; please feel free to scroll through and join in wherever you feel comfortable. For instance, here's one about macular degeneration that might interest you:
Slow degradation of my vision. Seeing a retina specialist https://connect.mayoclinic.org/discussion/after-a-slow-degradation-of-my-vision-especially-close-as-in-computer/
@sally1b2b, have your digestive issues settled?
I've been taking AREDS 2 for about a year and have never experienced an upset stomach after taking the pill. I recently started taking one in the morning and one in the evening which I think is the dosage recommended on the packaging. I have a friend in his mid 80s who was involved in the Bausch and Laumb study for AREDS 2 and he still receives free pills from them. He's never had any stomach issues either. I did find that it is a known side effect that you should discuss with your doctor if you are having it.
PreserVision AREDS 2 Side Effects
Liked by Kanaaz Pereira, Connect Moderator
It didn’t upset my stomach but I had a much worse side effect. I experienced an incredible muscle weakness to a point that I could barely function. After 2 months I was unable to climb stairs to a point that I felt paralyzed. It was dramatic and debilitating. After quitting AREDS2, I was back to normal! I lost most of the summer; never imagined vitamins and minerals could be so dangerous.
version 184.108.40.206.9.7Page loaded in 1.798 seconds